Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Experiencing menstrual cramps, back pain, no bleeding, burning sensation while urinating. UTI?

i took unwanted 72 within 30 hours of unprotected sex. and this was 2 days ago. today, i m experiencing menstrual cramps , pain in the lower back, which are usually the symptoms before the onset of my period. but i m not bleeding . also, i m experiencing burning sensation while urinating. i wanted to know if the burning sensation is just an effect of the pill or could it be UTI
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

The symptoms that you are experiencing could present at least 2-3 days before you actually start shedding your endometrium (periods), this is completely normal.

Now coming to the burning sensation you are experiencing while urinating, this is indeed a symptom of an infection. To confirm the presence of an infection you will have to go about a urine analysis, which will provide important information on the possibility of an infection. Once an infection is confirmed, adequate treatment with antibiotics will certainly help.

In the meantime, you could consume plenty of water and cranberry juice which has shown to have added benefits in relieving symptoms of a urinary tract infection (UTI).

The possibility of a pregnancy should also be ruled out which is why I would advise you to take a home pregnancy test (HPT). The best time to use this is 2 weeks after sexual contact and on the first or second day of a missed period. The best time in the day to use this is early in the morning, as the urine is most concentrated then.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Fri, 22 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor